# SDR CA031020011

- Difficulty date: October 16, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Make and model: Bag JETSTM3101
- Aircraft time: 15,342 hours
- Engine: Garrtt TPE33110UG
- Propeller: Rotol R333482F12
- System (JASC): 7250 · Turbine Section
- Part: Case
- Part number: 310166811
- Condition: Cracked
- Location: Combust Section
- Part time: 11,374 hours, 17,119 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

(CAN) A/C WAS APPROACHING AIRPORT WITH INTENTIONS TO LAND.  RT ENG BETA LIGHT ON WITH OTHER ABNORMAL ENG INDICATIONS.  A MISSED APPROACH INITIATED.  RT ENGINE WOULD ONLY GENERATE 70 PERCENT TORQUE AND TEMPS AND FUEL FLOW WERE HIGH.  PILOT IN COMMAND RETURNED TO YELLOWKNIFE AFTER CONSULTATION WITH MAINT.  A/C LANDED NORMALLY.  ON INVESTIGATION THE RT ENGINE WAS FOUND TO HAVE A CRACKED COMBUSTION CASE.  CRACK APPEARS TO ORIGINATE AT WELD SURROUNDING FWD PLENUM DRAIN FITTING.  CRACK TRAVELED A THIRD OF WAY AROUND FITTING, THEN PROGRESSED AFT FOR THREE INCHES.  CRACK BRANCHED AND PORTION OF CASE FELL AWAY, CAUSING AIR LOSS THAT WAS RESPONSIBLE FOR SYMPTOMS OBSERVED ON FLIGHT DECK.  ENGINE WAS REMOVED FOR REPAIR.
